Alert archive / Idaho / High Wind Warnings in 2025
High Wind Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Dec 23, 2025, 8:31 PM PST for Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington. It took effect at Dec 24, 2025, 7:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2025, 8:31 PM PST (04:31 UTC)
- In effect from
- Dec 24, 2025, 7:00 AM PST
- Expired
- Dec 24, 2025, 2:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.5 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS76 KOTX 240431 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 831 PM PST Tue Dec 23 2025 IDZ027-WAZ032-242200- /O.NEW.KOTX.HW.W.0006.251224T1500Z-251224T2200Z/ Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties- Including the cities of Kamiah, Alpowa Summit, Nezperce, Clarkston, Winchester, Pomeroy, Craigmont, and Soldiers Meadow Road 831 PM PST Tue Dec 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM PST WEDNESDAY... * WHAT...South to southeast winds 20 to 40 mph with gusts 50 to 60 mph, isolated gusts to 70 mph. * WHERE...Waha, Alpowa Summit, Winchester, Craigmont, and Soldiers Meadow Road. * WHEN...From 7 AM to 2 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...There is a 70% chance for gusts greater than 60 mph across western Lewis County including Waha, along the Snake River between Asotin and Rogersburg, and Highway 129 from Asotin southward. For remaining areas, wind gusts will be between 30 and 50 mph including Highway 12 between Pomeroy and Clarkston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SB
2 follow-up statements
261 WWUS76 KOTX 240458 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 858 PM PST Tue Dec 23 2025 IDZ027-WAZ032-242200- /O.CON.KOTX.HW.W.0006.251224T1500Z-251224T2200Z/ Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties- Including the cities of Kamiah, Alpowa Summit, Nezperce, Clarkston, Winchester, Pomeroy, Craigmont, and Soldiers Meadow Road 858 PM PST Tue Dec 23 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST WEDNESDAY... * WHAT...South to southeast winds 20 to 40 mph with gusts 50 to 60 mph, isolated gusts to 70 mph. * WHERE...Waha, Alpowa Summit, Winchester, Craigmont, and Soldiers Meadow Road. * WHEN...From 7 AM to 2 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...There is a 70% chance for gusts greater than 60 mph across western Lewis and southern Nez Perce County including Waha, along the Snake River between Asotin and Rogersburg, and Highway 129 from Asotin southward. For remaining areas, wind gusts will be between 30 and 50 mph including Highway 12 between Pomeroy and Clarkston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SB
138 WWUS76 KOTX 242155 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 155 PM PST Wed Dec 24 2025 IDZ027-WAZ032-242300- /O.EXP.KOTX.HW.W.0006.000000T0000Z-251224T2200Z/ Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties- Including the cities of Alpowa Summit, Soldiers Meadow Road, Nezperce, Pomeroy, Craigmont, Clarkston, Kamiah, and Winchester 155 PM PST Wed Dec 24 2025 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON... The threat has ended. $$ AS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Dec 23, 3:59 PM PST, 4 hours 32 minutes earlier. Its key messages:
- Periods of rain and snow through the week with high degree of uncertainty in forecast specifics.
- Freezing rain anticipated in the Waterville Plateau early Wednesday morning, with potential to impact the morning commute.
- Chance for breezy to gusty winds 20-30 mph for the basin area Wednesday morning through afternoon.
- Snow could impact travel through North Washington late Tuesday through Wednesday.
Area forecast discussion, Dec 23, 3:59 PM PST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
359 PM PST Tue Dec 23 2025
.KEY MESSAGES...
- Periods of rain and snow through the week with high degree of
uncertainty in forecast specifics.
- Freezing rain anticipated in the Waterville Plateau early
Wednesday morning, with potential to impact the morning
commute.
- Chance for breezy to gusty winds 20-30 mph for the basin area
Wednesday morning through afternoon.
- Snow could impact travel through North Washington late Tuesday
through Wednesday.
&&
.SYNOPSIS...
The Inland Northwest continues to be under an active pattern
with several opportunities for impactful mountain snow, light
lowland rain and snow, and breezy winds. A strong low will be
moving along the coast and bring gusty winds to the Basin. Snow
could impact travel through North Washington.
&&
.DISCUSSION...
Today through Thursday: A band of precipitation will move through
the area with a frontal passage later today, bringing wetting rains
(0.10 inches or more) to the lowlands and additional snowfall to
mountain passes. This snow will create wintry travel conditions
along Sherman and Loup Loup Passes, and a Winter Weather Advisory
for these areas has been issued through tomorrow with much of the
snow falling overnight. Totals elsewhere across the Cascades don't
warrant headlines. The lowlands will see mostly rain with high snow
levels. NBM probabilities for the Spokane/CdA and Columbia Basin
areas show a 50% chance and above for a tenth of an inch of rain.
Higher end totals could reach 0.25 inches, but probabilities for
these are much lower (10-20%).
Freezing rain: with 850mb temperatures hovering around 0C and
freezing road temperatures, particularly in the Waterville Plateau
area, freezing rain is becoming more likely early tomorrow morning.
Model guidance is showing a 60-80% chance of freezing rain resulting
in 0.01 inches of ice accumulation. A Winter Weather Advisory has
been issued for this area due to potential travel impacts during the
morning commute.
Winds: Winds late tonight through tomorrow will be elevated due to a
tightened pressure gradient across the state. Current wind gust
magnitudes in the basin are anticipated to be 25-30mph, which is
below wind advisory criteria. Impacts to the area are expected to be
minor.
Thursday evening through Saturday: A second round of precipitation
will move through Christmas evening through early Saturday morning.
Main forcing for this will be a trough moving across the state of
Washington. 850mb temperatures will start above 0C on Thursday with
snow levels around 3000-4000 feet, which indicates precipitation
will start in the lowlands as rain. As colder air is ushered in by
the low, these snow levels will drop to 1000-2000 feet and 850mb
temperatures will drop to -5C, indicating a chance for a transition
from rain to snow. Current precipitation probabilities show a 65%
chance and above for 0.1 inches of rain, with probabilities for a
quarter inch being much lower. Snow accumulation in the lowlands
will be very low, with an inch of less expected. While the Cascades
will receive light snow, it will be the Northern Mountains and the
Northern Idaho Panhandle Mountains that have a 70% chance or higher
of seeing 6 inches or more of snow at the highest elevations. We
will continue monitoring this snowfall for potential winter
headlines.
For the rest of the weekend, a ridge will begin building off the PNW
coast, bringing a break from precipitation. QPF clusters are in good
agreement about this upcoming break, with only a quarter of members
anticipating only light precipitation throughout parts of our
forecast areas. The CPC's 6-10 and 8-14 Day Outlooks show decreased
chances for above normal precipitation. Bottom line: expect an
active pattern through this Saturday with some impacts to Christmas
travel, then things are looking drier and warmer after that. /AS
&&
.AVIATION...
00Z TAFs: Mainly VFR conditions will prevail. A deepening low
pressure off the California coast will rapidly move northward
towards the OR/WA coast tomorrow morning. This will bring
strengthening low level southerly flow to central and eastern WA
in the morning tomorrow. With lighter surface winds, expecting
widespread LLWS developing after 12z.
.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence for prevailing VFR conditions. Low confidence FG
breaking at LWS in the next couple hours.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 35 50 33 45 34 43 / 50 60 20 50 70 60
Coeur d'Alene 35 48 35 46 36 43 / 60 60 40 50 80 80
Pullman 38 49 36 47 36 42 / 40 40 30 40 70 80
Lewiston 39 54 40 50 39 47 / 20 20 30 20 50 50
Colville 33 40 31 39 33 37 / 70 90 30 60 80 70
Sandpoint 36 42 33 41 34 38 / 70 80 60 60 90 90
Kellogg 38 43 37 47 37 40 / 70 60 50 60 90 90
Moses Lake 35 49 30 45 31 43 / 80 70 10 40 40 30
Wenatchee 33 42 31 39 31 40 / 80 90 10 50 40 40
Omak 32 41 30 38 31 35 / 70 100 10 50 50 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 10 PM this evening to 10 AM PST
Wednesday for Okanogan Highlands.
Winter Weather Advisory from 3 AM to 9 AM PST Wednesday for
Waterville Plateau.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Wednesday for Western Okanogan County.
ID...None.
&&Nearby
High Wind Warnings in Idaho, 2025High Wind Warnings in Washington, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.